Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
iRyRy

Should I quit Accutane? What will my derm say?

Recommended Posts

I'm thinking of quitting. Although it has started working very early (im on day 18), so have the side-effects. First off all my skin has been getting better since I started and it's very dry. The thing I'm worried about is my hair. It doesnt feel the same as before tane. I used to have thin-medium hair that was full and oily. Now it's super thin, super dry, and I'm starting to lose a bit of hair. My pillow has about 100 super thin hairs on it :S. Personaly I would rather have acne then a bald spot.

I have also been experiencing joint pains, mostly in my knees. Since I play basketball any damage to my knees would be devistating.

Just as I once decided to go on accutane, I now decide not to. I have realised the effects it has on the body, and being someone who beleives in living healthily, I just feel as if im doing harm to myself.

My acne could be caused by wheat, since when I cut it out, my skin improved...

So... should I? What will my derm say?

and btw I'm on 40mg daily, and I'm 6'1 145lbs

(this entire post was written with one hand so dont hate the grammar)

Edited by iRyRy

Share this post


Link to post
Share on other sites

So is this a question of "should you quit" or a statement of fact that you're quitting?

A decent percentage of people report hair thinning / shedding (13% or so), but a much smaller percentage report permanent hair loss.

I guess it's a lifestyle choice question for you. Risk losing some hair, or don't and just live with bad skin. Acne may be tied to diet, but it also may be tied to may other factors. Nobody really knows. The most proven method of cleaning up acne is accutane, anything else will be less effective on average.

I bodybuild and therefore spend a good bit of time tweaking / playing with my diet. I have found foods that make my skin worse, but nothing that I could eliminate to make it go away if that makes sense. There's another section of the forum for diet, but beware there are some crazies in there and I think some of their advice is more harmful than useful.

Share this post


Link to post
Share on other sites

I'm in a similar boat. I'm on day 10, and am already having benefits, but the side effects are concerning.

Today I woke up with joint pains, and I also have depression, anxiety and memory loss. Hair is a big concern of mine, although I don't think I have lost any yet.

I wouldn't worry about what your derm say, after all it's your body. It basically comes down to how bad your acne is I guess. You say you would rather have the acne than a bald spot, which makes me think that (like me), your acne is not that bad.

Have you tried the BP regimen? If so, how much acne do you have whilst on the regimen?

Your side effects so far don't sound that concerning, and most likely would fix after accutane. They may even go away in a few weeks if you continued accutane. I wouldn't panic quite yet, but you are right to consider the option of quitting.

By the way, I'm a bit concerned what you were doing with your other hand, whilst writing this post ;-p

Share this post


Link to post
Share on other sites
I'm in a similar boat. I'm on day 10, and am already having benefits, but the side effects are concerning.

Today I woke up with joint pains, and I also have depression, anxiety and memory loss. Hair is a big concern of mine, although I don't think I have lost any yet.

I wouldn't worry about what your derm say, after all it's your body. It basically comes down to how bad your acne is I guess. You say you would rather have the acne than a bald spot, which makes me think that (like me), your acne is not that bad.

Have you tried the BP regimen? If so, how much acne do you have whilst on the regimen?

Your side effects so far don't sound that concerning, and most likely would fix after accutane. They may even go away in a few weeks if you continued accutane. I wouldn't panic quite yet, but you are right to consider the option of quitting.

By the way, I'm a bit concerned what you were doing with your other hand, whilst writing this post ;-p

Thanks for posting. I will definately have to talk it over with my derm.

oh and btw, my wrist is broken on the other hand... lol

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×